Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what to expect from new meds
Jan 17, 2007

i have just started on my meds as from last night at 7,stocrin 600 daily at 9pm and combivir at 7am and at 7pm. what side effects can i expect? i had to leave south africa and go to botswana because of meds issues in S.A thanx for such a wonderful site.

Response from Dr. Young

Thanks for your post from Botswana-

I'm happy to hear that you've sorted out the access to medication issue that can be so troubling for HIVers in southern Africa.

Your regimen is usually quite well tolerated; the potential side effects can be separated by the medications. (I'd encourage you to search TheBody.com for details and patient's experiences). Combivir can cause mild headaches, nausea or fatigue in some patients; efavirenz (Stocrin, Sustiva) very typically causes some psychological side effects (vivid dreams, drunken feeling) that forms the reason why it's dosed at bedtime. The efavirenz side effects nearly always improve after just a few days. Efavirenz also may cause rash. For a minority of patients, these side effects can be severe enough to prompt a switch in medications.

One last comment- you could consider (with your doctor's approval) simplifying things so that you take your Combivir in the morning, and a Combivir AND Stocrin together at bedtime. This would mean only needing to take you meds twice a day instead of three separate doses.

Best of health to you. Drop me a line and let me know how the first weeks go for you. BY



Previous
No of Life span
Next
Sustiva timing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement